Tornadoes · United States · Wisconsin · 2005

F0 tornado, Wautoma, Wisconsin, August 18, 2005

This F0 tornado ran 2.0 miles across Waushara County on August 18, 2005, touching down at 6:32 PM CDT and reaching 80 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
August 18, 2005
Touchdown
6:32 PM CDT (23:32 UTC)
Path length
2.0 miles (3.2 km)
Path width
80 yards (73 m)
Deaths
0
Injuries
0
Property damage
$10,000
County
Waushara County
Touchdown point
43.980, -89.330
Lift-off point
44.020, -89.280
Record number
1113

What the Weather Service recorded

A surface low pressure system, with a warm front extending to the east, moved from west to east across Wisconsin during the evening. The surface system combined with an unseasonably strong upper level disturbance and a very unstable atmosphere to produce thunderstorms. Five tornadoes developed from these storms in east central Wisconsin. Each tornado fell into the "weak" category and was on the ground for less than ten minutes.The first tornado in the area touched down southwest of Wautoma (Waushara co.), snapping off and uprooting numerous trees, and causing damage to a few buildings and some farm equipment before dissipating. A tree fell onto a large pole building, causing major damage to one of its sides, and the porch at a residence was destroyed by a fallen tree limb. A portion of the metal roof of a barn was torn from it and thrown about 200 feet, an irrigation system was damaged and a home suffered minor shingle damage.The second tornado touched down southwest of New London (Waupaca co.), snapping off large trees and damaging a few buildings along its path. It shifted a large barn, destroyed a small metal shed and threw it about a quarter mile, and overturned an outbuilding and threw it 30 to 40 feet into a stand of trees.The third tornado touched down west of Neenah (Winnebago co.), downing trees, stripping some siding from a home and destroying a corn crib before dissipating.The fourth tornado touched down northeast of Wrightstown (Brown co.) and downed or snapped about 75 trees and damaged or destroyed several structures along its path. Two wooden garages were destroyed and debris scattered for several hundred feet. The walls of a house that was under construction were blown down, part of the steel roof of a commercial building was pulled from it, and a heavy wooden bench was picked up from the front porch of a house and thrown several hundred feet away behind the house.The last of the tornadoes touched down southwest of Manitowoc (Manitowoc co.) and caused considerable damage to a farm and snapped or uprooted about 50 large trees before it dissipated. Several hay wagons and trailers were overturned. A concrete silo was destroyed and another damaged, and the roof of a barn sustained extensive damage. Parts of the barn and silo were found in trees a third of a mile away.The tornadoes were part of a record tornado outbreak in Wisconsin.The storms also produced torrential rains that caused some minor street flooding in parts of Brown, Outagamie and Manitowoc counties.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
22:47 UTC23:30 UTCTornado WarningMKX
23:33 UTC23:51 UTCTornado WarningMKX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:57 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the tornado touched down at Aug 18, 2:25 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 18, 2:25 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT THU AUG 18 2005

.DISCUSSION...FORECAST FOCUS ON PRECIP THREAT TONIGHT AND AGAIN FRI
INTO FRI NGT.  MORNING CONVECTION ON NOSE OF STRONG LOW LEVEL
THETA-E ADVECTION HAS ABOUT ENDED IN ERN SECTIONS.  PORTIONS OF
OUTFLOW BOUNDARY IN ERN IA HAS BECOME MORE DIFFUSE.  WMFNT APPEARS
TO BE SURGING NWD ON INCRG S TO SWLY WINDS...AHEAD OF SFC LOW PRES
OVR SRN MN.  EFFECTIVE SHEAR IN EXCESS OF 40KTS AHEAD OF SFC LOW OVR
W CENTRAL AND SWRN MN AND VGP HAS INCRD TO 2 UNITS WITH MUCAPE NOW
OVER 1000 J/KG IN SRN WI.  DESPITE NAM INITIALIZATION
PROBLEMS...BOTH NAM AND GFS SHOWING STRONG THETA-E RIDGE AND
SECONDARY SURGE OF THETA-E ADVECTION INTO PTNS OF SRN WI LATE THIS
AFTN AND EVE.  LOW 70S DEWPTS BEGINNING TO POOL ALG WMFNT IN WRN WI
AS WELL.  PRES FALL COUPLET WOULD CARRY SFC LOW ACRS PTNS OF
SRN/CENTRAL WI INTO THE EVE...SO SOME CONCERN FOR ISOLD TORNADOES AS
WELL AS DAMAGING WINDS AND HAIL.  ENUF MIXING LATE TNGT TO PRECLUDE
WIDESPREAD THICK FOG BUT PATCHY LGT FOG NOT OUT OF THE QUESTION
ALONG WITH AREAS OF ST.

WEAK RIDGING BTWN SYSTEMS FOR MOST OF FRIDAY...BUT SECONDARY SURGE
OF THETA-E ADVECTION ON NOSE OF 30 TO 40KT LOW LEVEL JET AHEAD OF
STRONGER CDFNT FRI NGT.  LOOKS FAIRLY STABLE AHEAD OF FRONT SO CUT
BACK ON POPS SLIGHTLY FRI AFTN...AND LEFT LKLY WORDING FOR NOW FRI
NGT.  DROP IN DEWPTS FOR FRI SHOULD KEEP HEAT INDICIES BELOW TRIPLE
DIGITS BUT 85H TEMPS EXCEEDING 20 WITH DRIER W TO SWLY FLOW...SO
WENT WITH WARMER MAV GUIDANCE.  COOLER AIR ON BRISK NWLY WINDS FOR
SAT BUT RH MINIMAL SO EXPC AT LEAST P/C SKIES FOR SAT.  RIDGING THEN
BUILDS IN INTO THE FIRST PART OF NEXT WEEK WITH BENIGN WX. NAM
TRYING TO BRING IN HIGHER RH WITH BACKDOOR CDFNT SUN NGT BUT LEANED
TWD MORE CONSISTENT AND DRIER GFS FOR NOW.

HEIGHT ANOMOLY CENTERED ON 08/26 FOCUSING ON DEVELOPING UNSETTLED
PERIOD LATER NEXT WEEK WITH UPSTREAM S/W TROF OVER NATIONS
MID-SECTION.  PREVIOUSLY UPSTREAM RIDGE CENTERED ON 08/23.  FAIRLY
GOOD AGREEMENT IN GFS ENSEMBLE MEMBERS AT BEGINNING OF EFP PERIOD
LENDING CREDENCE TO GFS/DGEX SOLUTION.  HENCE MID LEVEL RIDGING
BEGINS TO BREAK DOWN BY MIDDLE OF NEXT WEEK...BUT ALOT OF
VARIABILITY IN ENSEMBLE MEMBERS BY THIS TIME AND AMOUNT OF MOISTURE
RETURN QUESTIONABLE. GFS DPROG SHOWING QUITE A BIT OF VARIABILITY
OVER LAST SEVERAL RUNS AS TO LOCATION AND MAGNITUDE OF TROF...YET
ENUF AGREEMENT TO CARRY POPS THRU THU TIME PERIOD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK
Hazardous weather outlook, Aug 18, 4:31 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
431 AM CDT THU AUG 18 2005

WIZ046-047-051-052-056>060-062>072-190945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
431 AM CDT THU AUG 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AND EARLY TONIGHT OVER ALL OF SOUTHERN WISCONSIN. THE
MAIN THREATS WILL BE ISOLATED TORNADOES...LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY MAINLY
DURING THE LATE AFTERNOON AND NIGHT TIME HOURS OVER ALL OF SOUTHERN
WISCONSIN. THE MAIN THREATS WILL BE ISOLATED TORNADOES...LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LMZ643>646-665-190945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
431 AM CDT THU AUG 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT. THE MAIN THREATS WILL BE ISOLATED WATERSPOUTS...LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY DURING THE
LATE AFTERNOON AND NIGHT TIME HOURS. THE MAIN THREATS WILL BE
ISOLATED WATERSPOUTS...LARGE HAIL... AND DAMAGING WINDS.

ZAJDEL

In the hours before

Local storm report, Aug 18, 6:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT THU AUG 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FUNNEL CLOUD     VERONA                  42.99N 89.54W
08/18/2005                   DANE               WI   LAW ENFORCEMENT

            FUNNEL CLOUD WAS REPORTED DROPPING UP AND DOWN.

&&

BORGHOFF
Local storm report, Aug 18, 6:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
619 PM CDT THU AUG 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          FITCHBURG               42.99N 89.43W
08/18/2005                   DANE               WI   PUBLIC

            UNCONFIRMED BY THE PUBLIC.

&&

BORGHOFF
Local storm report, Aug 18, 6:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT THU AUG 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TORNADO          3 N LODI                43.36N 89.53W
08/18/2005                   COLUMBIA           WI   AMATEUR RADIO

            TORNADO ON THE GROUND.

&&

BORGHOFF
Local storm report, Aug 18, 6:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
622 PM CDT THU AUG 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          3 N DANE                43.29N 89.50W
08/18/2005                   COLUMBIA           WI   AMATEUR RADIO

            TORNADO ON THE GROUND WITH DEBRIS.

&&

BORGHOFF
Local storm report, Aug 18, 6:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
630 PM CDT THU AUG 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TORNADO          5 N STOUGHTON           42.99N 89.22W
08/18/2005                   DANE               WI   LAW ENFORCEMENT

            TORNADO ON THE GROUND BETWEEN MCFARLAND AND STOUGHTON
            ALONG HIGHWAY 51 AND COUNTY ROAD B.

&&

BORGHOFF
Local storm report, Aug 18, 6:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
631 PM CDT THU AUG 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TORNADO          3 S MCFARLAND           42.98N 89.29W
08/18/2005                   DANE               WI   AMATEUR RADIO

            TORNADO ON THE GROUND.

&&

BORGHOFF

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Green Bay/Straub, WI (KGRB), 12:00Z

11.5 hours before the tornado, 110 km from the path. August 18, 2005.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 206 joules per kilogram, CIN -38, lifted condensation level 995 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-08-18The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 66 square meters per square second, 0 to 6 km bulk shear 23 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-38 J/kg
Surface CAPE
10 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
23 kt
0-1 km bulk shear
16 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

Green Bay/Straub, WI (KGRB), 00:00Z

0.5 hours after it, 110 km from the path. August 19, 2005.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 7 joules per kilogram, CIN -105, lifted condensation level 832 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-08-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 64 square meters per square second, 0 to 6 km bulk shear 18 knots.1939Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-105 J/kg
Surface CAPE
275 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
18 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

The surface observations

Waupaca (PCZ), 43 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
21:35 UTC75.268130° 7 kt1004.7
21:55 UTC71.668140° 5 kt1005.1RA
22:15 UTC71.669.8120° 3 kt1004.7RA
22:35 UTC71.669.8120° 6 kt1004.7-RA
22:55 UTC69.869.8100° 7 kt1004.1+RA
23:33 UTC71.669.870° 12 kt171003-RA
23:35 UTC71.669.880° 14 kt171003.4-RA
00:12 UTC71.669.870° 17 kt201002.4+RA
00:15 UTC69.869.890° 17 kt221002.7+RA
00:36 UTC69.869.8340° 7 kt1003+RA
00:55 UTC69.869.8200° 8 kt171003-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Green Bay radar (KGRB), 110 km away, was scanning. The volume nearest the touchdown began at 23:32 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:39 UTCTORNADO2 Se White CreekAdams, WIDAMAGE TO MOBILE HOMES AND NUMEROUS TREES. SURVEY ON-GOING. FUJITA RATING LIKELY F1.
22:48 UTCTSTM WND DMG4 N PlainvilleAdams, WITREE DAMAGE REPORTED IN TOWNSHIPS OF SPRINGVILLE AND JACKSON.
22:52 UTCTSTM WND DMG2 E Grand MarshAdams, WITREES AND LARGE BRANCHES DOWN.
23:28 UTCTSTM WND DMG5 S WautomaWaushara, WITREES DOWN - LARGEST HAD DIAMETER IN EXCESS OF 2 FT. LARGE LIMB DOWN ON A HOUSE.
23:32 UTCTSTM WND DMG3 S WautomaWaushara, WITREES DOWN
23:32 UTCTORNADO1 Ne DakotaWaushara, WIPOLE BUILDING DESTROYED. NUMEROUS TREES DOWN - SOME 2 TO 2 1/2 FT IN DIAMETER. LARGE TREE LIMB ON A HOUSE. MOST DAMAGE OCCURRED NEAR CZECH COURT AND HWY 22 NEAR THE TOWN OF DAKOTA.
23:32 UTCTORNADO1 Ne DakotaWaushara, WIPOLE BUILDING DESTROYED. TREES DOWN - SOME 2 TO 2 1/2 FT IN DIAMETER. SHERIFF REPORTS THE DAMAGE PATH WIDTH AT CLOSE TO 1/5 MILE - PATH LENGTH UNKNOWN. MOST DAMAGE OCCURRED NEAR CZECH COURT AND HWY 22 NEAR THE TOWN OF DA
23:32 UTCTORNADON WestfieldMarquette, WITORNADO ON THE GROUND JUST NORTH OF WESTFIELD.
00:42 UTCTORNADO2 Sw New LondonWaupaca, WIPOSSIBLE BRIEF TORNADO TOUCHDOWN SOUTHWEST OF NEW LONDON
00:42 UTCTORNADO3 Sw New LondonWaupaca, WIBRIEF TORNADO TOUCHDOWN SOUTHWEST OF NEW LONDON NEAR HUNTLEY ROAD AND COUNTY HWY W. 12 INCH DIAMETER TREES SNAPPED OFF AND A SHED DESTROYED. WITNESSES SAW THE TORNADO TOUCHDOWN.
00:42 UTCTORNADO3 Sw New LondonWaupaca, WITORNADO TOUCHDOWN SOUTHWEST OF NEW LONDON NEAR HUNTLEY ROAD AND COUNTY HWY W. 12 INCH DIAMETER TREES SNAPPED OFF AND A SHED DESTROYED. SEVERAL WITNESSES SAW THE TORNADO TOUCHDOWN.
00:43 UTCTORNADO2 E LarsenWinnebago, WIPOSSIBLE BRIEF TORNADO TOUCHDOWN NEAR LARSEN

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2005 tornado in WisconsinEvery tornado in Wisconsin since 1950Warnings in force in Wisconsin nowThe forecast where you are

The other tornadoes of August 18, 2005

27 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
August 1812:50 PM CDTF0Mower, MN0.120$10,000
August 182:18 PM CDTF0Trempealeau, WI0.125$2,000
August 183:46 PM CDTF1Vernon, WI1.2251$150,000
August 184:05 PM CDTF2Vernon, WI20.0403$3.3 million
August 184:40 PM CDTF1Richland, WI4.055$200,000
August 184:54 PM CDTF1Monroe, WI10.025$140,000
August 184:55 PM CDTF0Iowa, WI0.125
August 185:18 PM CDTF1Iowa, WI6.5100$20,000
August 185:30 PM CDTF1Sauk, WI1.975$2,000
August 185:33 PM CDTF2Sauk, WI14.5200$610,000
August 185:39 PM CDTF1Adams, WI0.830$10,000
August 186:00 PM CDTF0Sauk, WI1.075$10,000
August 186:08 PM CDTF1Marquette, WI5.5100$100,000
August 186:10 PM CDTF0Columbia, WI0.125
August 186:15 PM CDTF3Dane, WI18.6600123$34 million
August 186:17 PM CDTF0Dane, WI2.030
August 187:10 PM CDTF1Dane, WI1.6100$70,000
August 187:15 PM CDTF0Jefferson, WI0.550$50,000
August 187:20 PM CDTF1Jefferson, WI0.750$30,000
August 187:27 PM CDTF1Jefferson, WI1.250$30,000
August 187:37 PM CDTF1Jefferson, WI1.450$350,000
August 187:38 PM CDTF0Waupaca, WI1.240$1,000
August 187:40 PM CDTF0Winnebago, WI4.050$1,000
August 187:44 PM CDTF1Jefferson, WI3.075$20,000
August 187:45 PM CDTF0Jefferson, WI0.250$10,000
August 188:45 PM CDTF1Brown, WI1.0100$10,000
August 189:35 PM CDTF1Manitowoc, WI1.5100$10,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.